Alert archive / Indiana / Flash Flood Warnings in 2004

Flash Flood Warning 17, NWS Paducah, KY

May 25, 2004Spencer County, Warrick County, Indiana

NWS Paducah, KY issued this flash flood warning at May 25, 2004, 6:07 PM CDT for Spencer County, Warrick County, Indiana. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2004, 6:07 PM CDT (23:07 UTC)
Expired
May 25, 2004, 9:00 PM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Spencer County, IN, Warrick County, IN

What was reported inside it

TimeReportWhereRemark
May 25, 6:27 PM CDTFLASH FLOODGentryville, INWATER OVER US HWY 231 IN GENTRYVILLE.
May 25, 6:55 PM CDTHEAVY RAIN 3.7Santa Claus, INTHIS RAIN FELL IN 1 HOUR AND 10 MINUTES IN SANTA CLAUS.
May 25, 7:10 PM CDTFLASH FLOODBoonville, INCITY STREETS FLOODED THROUGHOUT THE CITY.
May 25, 7:45 PM CDTHEAVY RAIN 3.25Tennyson, INTHIS RAINFALL FELL IN ONE HOUR. 2.00 INCHES OF RAIN FELL 4 MILES NORTH OF TENNYSON IN 45 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1790 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 252307
FFWPAH
INC147-173-260200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
607 PM CDT TUE MAY 25 2004

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WARRICK COUNTY IN SOUTHWEST INDIANA
  SPENCER COUNTY IN SOUTHWEST INDIANA

* UNTIL 900 PM CDT

* AT 607 PM CDT...PADUCAH RADAR CONTINUES TO SHOW EXCESSIVE RAINFALL 
HAVING FALLEN IN WARRICK COUNTY...AND CONTINUING THERE AND ALSO 
MOVING INTO AND AFFECTING SPENCER COUNTY. THIS RAINFALL...AND 
EXPECTED ADDITIONAL RAINFALL...WILL MAKE FLASH FLOODING AN IMMINENT 
THREAT. BE ON THE LOOKOUT AND SEEK HIGH GROUND IMMEDIATELY IF YOU 
ENCOUTNER RISING WATERS. FLOODING OF LOW LYING AREAS...URBAN 
STREETS...CREEKS...AND SMALL STREAMS WILL ONLY INCREASE IN THE NEXT 
HOUR OR TWO.

* LOCATIONS IMPACTED INCLUDE BOONVILLE...CHANDLER...CHRISNEY...  
DALE...GENTRYVILLE...NEWBURGH...SANTA CLAUS...TENNYSON...  
BUFFALOVILLE...EVANSTON...FOLSOMVILLE...FULDA...HATFIELD...LAMAR...  
MARIAH HILL...MIDWAY...NEWTONVILLE...PELZER AND RICHLAND CITY

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT

LAT...LON 3819 8685 3802 8681 3788 8715 3794 8741
          3819 8745

$$
1 follow-up statement
000 
WGUS73 KPAH 260002
FFSPAH
INC147-173-260100-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
703 PM CDT TUE MAY 25 2004

...FLASH FLOOD WARNING IN EFFECT FOR WARRICK AND SPENCER COUNTIES 
UNTIL 800 PM CDT...

NUMEROUS REPORTS HAVE BEEN RECEIVED FROM SPENCER COUNTY WITH 
RAINFALL TOTALS EXCEEDING 3 INCHES IN THE PAST HOUR. WATER HAS ALSO 
BEEN REPORTED OVER MANY STREETS.

STAY IN IF AT ALL POSSIBLE THIS EVENING AND AVOID TRAVEL. IF YOU 
MUST BE OUT AVOID FLOODED AREAS AND NEVER CROSS A WATER-COVERED ROAD


$$

ML

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 25, 2:25 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 25, 2:25 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
225 PM CDT TUE MAY 25 2004

THUNDERSTORMS HAD REDEVELOPED NORTHWEST OF THE FA EARLY THIS
AFTERNOON. AIRMASS OVER OUR REGION HAD DESTABILIZED AS INDICATED BY
LAPS LI VALUES OF MINUS 5 TO MINUS 9...SO ANY STORMS THAT DEVELOP OR
MOVE INTO OUR REGION WILL HAVE AN ENVIRONMENT SUPPORTIVE OF A SEVERE
THREAT.  GIVEN THIS...ALONG WITH SOUTHWARD SAGGING SURFACE FRONT AND
OUTFLOW BOUNDARIES FROM ONGOING CONVECTION... EXPECT THUNDERSTORMS
TO MOVE INTO AND INCREASE ACROSS THE NORTHERN PART OF OUR FA THIS
EVENING AND OVER THE REST OF THE FA MAINLY WEDNESDAY.  AS A
RESULT...WILL KEEP POPS HIGHER THROUGH WEDNESDAY.

THE SURFACE FRONT IS EXPECTED TO WEAKEN OR DIMINISH AS IT SAGS
SLOWLY SOUTH IN THE WESTERLY FLOW ALOFT. THIS ALONG WITH SURFACE
HIGH PRESSURE BUILDING TO OUR NORTH SHOULD BRING A DECREASING TREND
TO THUNDERSTORM ACTIVITY BEGINNING WEDNESDAY NIGHT. HOWEVER THE
LIMITED INFLUX OF DRIER/MORE STABLE AIR ALONG WITH THE WASHING OUT
OF THE FRONT AS EVIDENCED BY REDEVELOPMENT OF A BROADSCALE SOUTHERLY
FLOW BY MIDDAY THURSDAY WILL LEND TO A CONTINUED CHANCE OF
THUNDERSTORMS THROUGH THE REST OF THE WEEK.  THE SEVERE WEATHER
THREAT (SLIGHT RISK) REMAINS IN TACT THROUGH DAY 3/FRIDAY GIVEN THE
PERSISTENT INSTABILITY.  BY FRIDAY...ETA LIFTED INDICES ARE AT A
MINIMUM THROUGH THE CURRENT MODEL RUN.

HAVE UPPED DEWPOINTS AND LOW TEMPS A BIT THE NEXT COUPLE OF NIGHTS
GIVEN LESSER SOUTHWARD PROGRESS OF DRIER AIR.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

SHANKLIN
Hazardous weather outlook, May 25, 3:45 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
345 PM CDT TUE MAY 25 2004

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-261000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD...
MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN...
HARRISBURG...CARMI...CARBONDALE AND CAIRO
345 PM CDT TUE MAY 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT OVER
THE GREEN RIVER REGION OF WESTERN KENTUCKY...INCLUDING
HENDERSON...OWENSBORO AND CALHOUN.  THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY AND TONIGHT ACROSS THE ENTIRE QUAD STATE REGION.
EXPECT THUNDERSTORMS TO DEVELOP AND MOVE SOUTHEAST INTO THE REGION
THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL LIKELY WITH SOME OF
THE STORMS. HEAVY RAINFALL WILL ALSO BE A THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A RISK FOR THUNDERSTORMS EACH DAY. SOME OF THE STORMS MAY BE
SEVERE...ESPECIALLY FRIDAY THROUGH SUNDAY. IN ADDITION...HEAVY RAIN
IS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND MAY BE REQUESTED
AT LATER TIMES AS WELL.

SHANKLIN

In the hours before

Local storm report, May 25, 5:30 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
530 PM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TORNADO          THOMPSONVILLE           37.91N 88.76W
05/25/2004                   FRANKLIN           IL   LAW ENFORCEMENT

            TORNADO ON GROUND EAST OF THOMPSONVILLE HEADING EAST.

&&

CW
Local storm report, May 25, 5:32 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
532 PM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     SESSER                  38.09N 89.05W
05/25/2004                   FRANKLIN           IL   LAW ENFORCEMENT

            SEVERAL VERY LARGE TREES DOWN AND UPROOTED NEAR REND
            LAKE...SOUTH OF ROUTE 154 NEAR THE GOLF COURSE. TIME
            APPROXIMATE.

&&

CW
Local storm report, May 25, 5:33 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
533 PM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0524 PM     FLASH FLOOD      BENTON                  38.01N 88.92W
05/25/2004                   FRANKLIN           IL   TRAINED SPOTTER

            8 TO 10 INCHES OF WATER OVER ROAD NEAR THE BENTON AND
            WEST CITY AREAS ALONG ROUTE 14.

&&

CW
Local storm report, May 25, 5:34 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
534 PM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0519 PM     FLASH FLOOD      TAMAROA                 38.14N 89.23W
05/25/2004                   PERRY              IL   EMERGENCY MNGR

            STREET FLOODING IN TAMAROA...NUMBER OF STREETS CLOSED.

&&

CW
Local storm report, May 25, 5:44 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
544 PM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0542 PM     FUNNEL CLOUD     NORRIS CITY             37.98N 88.33W
05/25/2004                   WHITE              IL   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED BY DISTRICT 19 SOUTHEAST OF NORRIS
            CITY HEADING TOWARD OMAHA ON ROUTE 1.

&&

CW
Local storm report, May 25, 5:48 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
548 PM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             CARMI                   38.09N 88.17W
05/25/2004  0.25 INCH        WHITE              IL   CO-OP OBSERVER

&&

CW

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 5:45 PM CDTSevere Thunderstorm WarningPAHPosey45 min
May 25, 6:47 PM CDTSevere Thunderstorm WarningPAHSpencer, Warrick43 min

Nearby

Flash Flood Warnings in Indiana, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.